Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 135, NWS St. Louis, MO

June 1, 2007Madison County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 1, 2007, 6:35 PM CDT for Madison County, Illinois. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2007, 6:35 PM CDT (23:35 UTC)
Expired
Jun 1, 2007, 7:15 PM CDT
In force
40 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Madison County, IL

The radar

The St Louis radar (KLSX), 68 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 6:35 PM CDTHAIL 0.755 Se Wood River, IL
Jun 1, 6:45 PM CDTHAIL 0.751 Ne Bethalto, ILHAIL OCCURRED 1 MILE NORTHEAST OF ST. LOUIS REGIONAL AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 532 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
532 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 012335
SVRLSX
ILC119-020015-
/O.NEW.KLSX.SV.W.0135.070601T2335Z-070602T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
635 PM CDT FRI JUN 1 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MADISON COUNTY IN SOUTHWEST ILLINOIS

* UNTIL 715 PM CDT

* AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  BETHALTO...AND MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CARPENTER...
  WORDEN...
  LIVINGSTON...
  ALHAMBRA...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3890 9009 3879 9008 3884 8964 3900 8980

$$

BRITT
1 follow-up statement
000 
WWUS53 KLSX 012349
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
649 PM CDT FRI JUN 1 2007

ILC119-020015-
/O.CON.KLSX.SV.W.0135.000000T0000Z-070602T0015Z/
MADISON IL-
649 PM CDT FRI JUN 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHERN MADISON COUNTY...

AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BETHALTO...MOVING EAST AT 15 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
CARPENTER...WORDEN...HAMEL...LIVINGSTON AND ALHAMBRA.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3890 9009 3882 9008 3887 8967 3900 8980

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 5:45 PM CDT, 50 minutes earlier.

Area forecast discussion, Jun 1, 5:45 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
545 PM CDT FRI JUN 1 2007

.DISCUSSION...
SURFACE LOW WAS CENTERED OVER CENTRAL SD AT THIS TIME. A COLD FRONT
EXTENDED FROM THE LOW ACROSS CENTRAL KS INTO THE OK PANHANDLE. LOW
WILL MOVE SLOWLY NORTHEASTWARD OVER NEXT SEVERAL DAYS AS IT IS TIED
IN WITH A CLOSED LOW ALOFT. THE SURACE LOW IS EXPECTED TO BE
CENTERED OVER WESTERN WI SATURDAY EVENING. THE COLD FRONT IS
FORECAST TO EXTEND FROM THE LOW ACROSS NORTHEAST IL INTO SOUTHEAST
MO.THE SURFACE LOW IS FORECAST TO MOVE INTO QUEBEC MONDAY MORNING.

ISOLATED CONVECTION WAS LOCATED ACROSS SOUTHERN/CENTRAL IL AT THIS
TIME. MAIN LINE OF CONVECTION EXTENDED FROM NEAR CIR TO MTO WITH
ACTIVITY MOVING NORTHEASTWARD. LATEST LAPS DATA INDICATED THE MOST
UNSTABLE AIR WAS LOCATED ACROSS CENTRAL IL. STABLE AIR WITH LITTLE
CAPE WAS LOCATED ACROSS CENTRAL INTO NORTHEAST MO.

WITH THE EXPECTED COLD FRONT PASSAGE ON SATURDAY, RAISED POPS A
LITTLE FROM PREVIOUS FORECAST.  THE UKMET AND NAM ARE SIMILAR IN
FORECASTING AN UPPER JET OF 60-80 KTS BY SATURDAY NOON THAT CURL
FROM THE UPPER MIDWEST INTO THE CENTRAL PLAINS. DIVERGENCE FROM THE
TWO MODELS IS SIMILAR AND SHOULD SUPPORT LIKELY POPS ACROSS MUCH OF
THE FORECAST AREA.

DRIER AND COOLER AIR WILL MOVE ACROSS THE AREA ON SUNDAY AND PERSIST
FOR EARLY IN THE WEEK. THE GFS AND EUROPEAN MODELS ARE SIMILR BY MID
WEEK WITH AN UPPER TROF FORECAST ACROSS THE WESTERN U.S. WITH
SOUTHWESTERLY FLOW ACORSS THE MIDWEST. LOOKS LIKE JUNE WILL BE IN
FULL BLOOM BY LATE IN THE WEEK WITH 850 TEMPS OF 20C FORECAST INTO
THE REGION BY THURSDAY MORNING.

TPS

&&

.AVIATION...
FOR THE 00Z TAFS...SCT TSRA HAVE DVLPD ACRS MUCH OF THE CWA WITH
PLENTY OF INSTABILITY ACRS THE REGION...AND A WK SW FLOW SHRTWV
TROF SUPPLYING ENOUGH FRCG FOR CONVECTIVE INITIATION. WILL MENTION
VCTS OR A TEMPO GRP OF TSRA DURING THE EARLY EVENING HRS IN THE
TAF FCSTS BASED ON LATEST RADAR TRENDS. IT APRS THAT MUCH OF THIS
ACTIVITY WILL DISSIPATE SHORTLY AFTER SUNSET. SHOULD BE MAINLY
MID-HI LVL CLOUDINESS LTR THIS EVNG AND DURING THE OVERNIGHT HRS
OVER THE TAF SITES. DIURNAL CUMULUS CLOUDS SHOULD DVLP SAT MRNG WITH AT
LEAST SCT TSRA MOVG THRU THE CWA AHD OF SW FLOW SHRTWV TROF...SE
OF NRN PLAINS MID-UPR LVL LOW...AND ASSOCIATED WK CDFNT OR SFC
TROF. WILL INCLUDE A LEAST A PROB30 GRP OF TSRA IN UIN AND COU
DURING THE LT MRNG AND EARLY AFTN HRS AND IN STL AND SUS DURING
THE AFTN HRS ON SAT.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 1, 5:03 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
503 PM CDT FRI JUN 1 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
503 PM CDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS OVER THE REGION THIS EVENING.
A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS. IN ADDITION...THERE IS THE POTENTIAL FOR LOCALLY
HEAVY RAINFALL OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION
ON SATURDAY. DAMAGING WINDS AND LARGE HAIL WILL BE THE SEVERE
THREATS.

THERE IS A CHANCE FOR THUNDERSTORMS FOR MOST OF THE AREA ON
SUNDAY. THE CHANCE FOR THUNDERSTORMS WILL RETURN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

BRITT

In the hours before

Local storm report, Jun 1, 5:56 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
556 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             4 S FIELDON             39.05N 90.50W
06/01/2007  E0.75 INCH       JERSEY             IL   TRAINED SPOTTER

&&

ARMBRUSTER
Local storm report, Jun 1, 6:21 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
621 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HAIL             CHESTERFIELD            39.26N 90.07W
06/01/2007  M0.75 INCH       MACOUPIN           IL   TRAINED SPOTTER

            REPORTED BY STORM SPOTTER IN CHESTERFIELD REPORTED PENNY
            SIZE HAIL.

&&

ARMBRUSTER
Local storm report, Jun 1, 6:34 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
634 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     HAIL             CHESTERFIELD            39.26N 90.07W
06/01/2007  E0.75 INCH       MACOUPIN           IL   TRAINED SPOTTER

&&

ARMBRUSTER

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 3:46 AM CDTDense Fog AdvisoryLSXAdams, Bond, Brown, Calhoun, Clinton, Fayette and 11 more5 hr
Jun 1, 4:45 PM CDTSevere Thunderstorm WarningLSXJersey30 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.